Jump to content
CrazyBoards.org

Cyclingsarah

Which makes you feel more flat? AP’s or lithium

Recommended Posts

Ceremony I have the same combo and your right it's so helpful...I feel like a human...just a tired human 

Share this post


Link to post
Share on other sites

Rispedal hands down. I only take it for acute episodes for that reason.

Share this post


Link to post
Share on other sites

Geodon is the worst med I’ve even taken. It knocked me out of the human race for a couple of years. Lithium also flattened me out intolerably. But Lamictal doesn’t do it, and neither does Seroquel, as long as the doses are correct. So in my opinion you can’t rule out a whole class of medication. You need to make sure you’re on the right one. 

  • Like 2

Share this post


Link to post
Share on other sites

So different for everyone. Lithium keeps me within reason calm. Not flat, although not bouncing off the walls (which is my preferred mood). 

Loved risperdal, it kept me from insanity. Damn prolactin levels! 

Seroquel rocks. 

  • Like 1

Share this post


Link to post
Share on other sites

Im glad to hear about your successes with Lithium.

I have tried a lot of meds already:

lamotrigine (still taking, 75 mg)

gabapentin (still taking, 900 mg)

Trileptal (still titrating, up to 300 mg)

Zoloft (still taking, 25 mg)

remeron (still taking, 37.5 mg)

lyrica

abilify

 

thinking next would be either lithium or depakote. I’m done with AP’s. 

Share this post


Link to post
Share on other sites

But Abiilfy is the only AAP you've tried, unless you've left something off your list. Just because you have trouble with one med from a class doesn't mean that you will have trouble with all of them. Abilify and Geodon made me manic, but when I took Latuda, I felt the best I had in over a decade. I couldn't afford to stay on it, but if I could, I'd start it again.

Also, I take Risperdal to stomp on mania for the duration of the mania plus one month.

Share this post


Link to post
Share on other sites
On 31/10/2017 at 7:27 PM, crtclms said:

But Abiilfy is the only AAP you've tried, unless you've left something off your list. Just because you have trouble with one med from a class doesn't mean that you will have trouble with all of them. Abilify and Geodon made me manic, but when I took Latuda, I felt the best I had in over a decade. I couldn't afford to stay on it, but if I could, I'd start it again.

Also, I take Risperdal to stomp on mania for the duration of the mania plus one month.

I’m done with AAP’s because i started twitching around my mouth and my tounge pushed towards my teeth on 1.25 mg abilify. I’m too scared of TD. Off course - you couldn’t know that. Every drug working on dopamine gives me horrible side effects such as skin numbness, uncontrolled movement, etc. Even lamotrigine. 

Share this post


Link to post
Share on other sites

Of course it's up to you, but that is exactly the kind of side effect that you might have with one AAP, but not another. 

Share this post


Link to post
Share on other sites

Some AD's made me flat.........

 

My pdoc actually just told me when i asked if lithium and seroquel were gonna make me flat, he said no, no pill takes away happiness, and that an AD is more likely to flat line u than a mood stabilizer, take it for what its worth

  • Like 1

Share this post


Link to post
Share on other sites

I'm curious why you're on such low doses of lamotrigine and Zoloft since you're below standard therapeutic levels for both of them. If you haven't been on higher doses of these, I would try raising them, since, at such low doses, you are likely to be getting more side effects than benefits. If you have been higher and lowered them because of negative side effects, I would consider going off them completely before adding more meds so you're not keeping around ineffective meds that may still be adding side effects. 

  • Like 1

Share this post


Link to post
Share on other sites
On 4/11/2017 at 0:00 AM, crtclms said:

Of course it's up to you, but that is exactly the kind of side effect that you might have with one AAP, but not another. 

Thank you. I will think about it if everything else fails

Share this post


Link to post
Share on other sites
On 5/11/2017 at 0:36 AM, thunder said:

I'm curious why you're on such low doses of lamotrigine and Zoloft since you're below standard therapeutic levels for both of them. If you haven't been on higher doses of these, I would try raising them, since, at such low doses, you are likely to be getting more side effects than benefits. If you have been higher and lowered them because of negative side effects, I would consider going off them completely before adding more meds so you're not keeping around ineffective meds that may still be adding side effects. 

Well zoloft makes me hypomanic, which is why the dose is low. The plan is to increase it when i’ve been stabilized - If, of course, im still depressed.

Doses above 75 mg of lamotrigine made me very, very depressed and made my anxiety a lot worse. Also I got rapid eye blinking, numbness in my face and increased swallowing. 

But you are absolutely right about staying on ineffective meds. Not a good idea. 

Thank you!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


  • Similar Content

    • By rowan77
      In your experience  have you taken an antidepressant specifically an SSRI and it made you activated, agitated, irritable and unable to sleep
    • By complainjane
      Hi. Years ago I was diagnosed with bipolar II but after 6-7 years of messing with med cocktails I'm seriously wondering if I'm not just depressed and that's that.
      I've never had mania. Never had a "high". I definitely get depressed- and sometimes, when not medicated, I can get extremely irritable.
      My psychiatrist says that the irritability is my version of "mania" but I've never seen anyone else describe going through this or having this kind of bipolar. I've never seen this listed as the symptoms of bipolar anywhere. I don't fit the criteria of bipolar II that I've seen written anywhere. I just can't relate to anything I've read.
      Also, when I get depressed, it's accompanied by sheer panic. Not flat-out panic attacks but just feelings of dread and fear. I become convinced I'm going to lose my job, lose my house, etc. Things at work haven't been perfect but the level of fear I experience is completely out of proportion to the situation and it feels "chemical". I also feel like someone is sitting on my chest... I feel it in my chest and shoulders. It's bizarre.
      Can anyone relate to any of this?
    • By rebird77
      Ok, so you guys know me by now. Hard to treat. Bipolar 2 rapid cycling psychosis triggered by wrong meds or a bad cycle. Breakthrough mixed episodes on meds. Can’t take any antidepressants at all.
      so, what you don’t know is when I was a kid I found out I was blind in one eye and had exotropia. Fancy word for lazy or cross eye. I had surgery to fix it but when the MRI’s were done back in the 90’s my opthomalogist found I had an arachnoid cyst on one of my temporal lobes and an optic nerve disease. I always thought the cyst was on the left side because that’s the eye that has the optic nerve disease and the one I can’t see out of.
      fast forward to now:
      my mom kept everything from back then, and my psychiatrist knows I have an arachnoid cyst. He’s also a neuropsychologist so I think he can order an MRI. I asked mom to try to find the mri film so I can bring it to my pdoc. She did. I have read NIH studies on people with arachnoid cysts and bipolar or psychosis that are hard to treat. It always said left temporal lobe. I don’t know why but I’m my mind I kept thinking no, it’s on the right. Even though I felt like it should be on the left somewhere in time, I started thinking right.
      i like to draw, so I have a light box. So, I just turned it on, pulled out the film, looked at it and even though it’s small I swear the cyst is on my left temporal lobe and not my right. I started crying.
      there’s nothing I can do about it. It’s small, and it would be ridiculous to operate and I think only one surgeon will drain them in the country. The point is, I feel like I understand a little more why I’m so hard to treat and this helps me accept myself more. It’s something I was born with. If it caused me to lose my eyesight and an optic nerve disease why wouldn’t it cause bipolar? Wouldn’t it make sense my brain doesn’t respond to meds like a lot of bipolar patients do? Ie: antidepressants. It lets me know I can’t safely have ECT or TMS. It lets me know my body and it’s limitations. I’m going to bring the film to my pdoc on Thursday. I think a new mri is a good idea. I know it hasn’t gone away, it may be bigger. Usually it’s always stayed the same size.
      bipolar is in my family, but not like mine. Not so hard to treat and not so rapid cycling. 
      Thanks for listening to me share. Hugs.
×